Belfast Telegraph

UK Website Of The Year

Four treated in hospital after taking 'party pills'

Published 19/01/2016

The drugs and other similar synthetic substances come in tablet, powder and liquid form
The drugs and other similar synthetic substances come in tablet, powder and liquid form

Four young people were taken to hospital after taking drugs said to be a cross between LSD and ecstasy at a house party.

One person was said to be left seriously ill after being taken from the home on the south side of Cork city in the early hours of the morning.

The Health Service Executive (HSE) said it is believed the people who fell ill had taken 2C-B, and i ssued a warning for people not to take "party pills".

The drug has psychedelic or hallucinogenic and stimulant effects which last for several hours and it is believed to be similar to products once sold legally in so-called head shops.

It can come in tablet powder form or as small pills and may be slow to take effect.

In a statement from the HSE said: "It is generally reported that these drugs can have serious side-effects both from a psychological and physical viewpoint. Such side-effects include paranoia, hallucinations (both auditory and visual), gastrointestinal effects and kidney problems."

The HSE said there is no quality control.

"There are problems with purity and contaminants, and there is no way of checking that what is purchased or consumed is the intended substance," it said.

"Given the serious side-effects experienced by the young people in Cork, the HSE Addiction Services are issuing a warning about possible contaminated 'party pills' and advise people to not consume any unknown substances that they are offered at this time."

Some of the 2-C psychedelic substances are among the most potent of their kind.

According to talktofrank.com, the 2C-B class is relatively new to the market and there is very little medical information about its effect on the body.

It said there have been numerous hospital cases associated with use of these types of drugs including one case reported of associated neurological damage and one fatal overdose.

Users have described experiencing an energy buzz and hallucinations while also suffering headaches and nausea, and at high doses suffering more serious, confused, agitated or even delirious states.

The drugs have also been known as tripstacy, T-7, seventh heaven, 7-UP, bromo or mexus, among other abbreviations.

Your Comments

COMMENT RULES: Comments that are judged to be defamatory, abusive or in bad taste are not acceptable and contributors who consistently fall below certain criteria will be permanently blacklisted. The moderator will not enter into debate with individual contributors and the moderator’s decision is final. It is Belfast Telegraph policy to close comments on court cases, tribunals and active legal investigations. We may also close comments on articles which are being targeted for abuse. Problems with commenting? customercare@belfasttelegraph.co.uk

Read More

From Belfast Telegraph